MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 3.50x24mm synergy ii everolimus-eluting platinum chromium coronary stent system was advanced through a 6f diagnostic catheter, however, the shaft broke.The physician attempted to use a non-bsc stent but device was unable to advance.The procedure was not completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Describe event or problem, device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached; method codes, result codes and conclusion codes.(b)(4).
 
Event or Problem Description
It was further reported that the device was completely removed from the patient's body by pulling it off from the wire.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.There was no stent on the sds.The balloon body was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings were evident on the entire length of the balloon wall which verifies that the stent was crimped on the balloon prior to shipping.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.A break in the hypotube shaft at approximately 480mm distal from the distal end of the strain relief was also noted during analysis.A visual and tactile examination of the outer and mid-shaft section found that the inner shaft polymer extrusion was bunched at approximately 35mm proximal to the distal end of the proximal markerband.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6506717
Report Number2134265-2017-03996
Device Sequence Number1641404
Product Code NIQ
UDI-Device Identifier08714729840244
UDI-Public(01)08714729840244(17)20180206(10)20291050
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2018
Device Model NumberH7493926024350
Device Catalogue Number39260-2435
Device Lot Number20291050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date05/12/2017
05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR